Skip to main content

Relations between anisotropic Besov spaces and multivariate Bernstein-Durrmeyer operators

Abstract

In this paper, we use the multivariate Bernstein-Durrmeyer operators defined on the simplex to characterize anisotropic Besov spaces.

MSC:41A27, 41A36.

1 Introduction and some notations

Let T be the simplex in R d defined by

T= { x = ( x 1 , x 2 , , x d ) : x i 0 , i = 1 , 2 , , d , | x | = i = 1 d x i 1 } .

Let L p (T):= L p (T), p=( p 1 , p 2 ,, p d ), p 1 = p 2 == p d =p, 1p<, be the space consisting of all Lebesgue measurable functions f on T for which the norm f p := ( T | f ( x ) | p d x ) 1 / p is finite. Let C(T):= L (T), =(,,,) be the space consisting of all continuous functions f on T for which the norm max x T |f(x)| is finite.

Let f L 1 (T). For each nN, the multivariate Bernstein-Durrmeyer operators of f are defined by [1]

M n , d (f;x)= | k | n p n , k (x) ( n + d ) ! n ! T p n , k (u)f(u)du,
(1.1)

where

p n , k (x)= n ! k ! ( n | k | ) ! x k ( 1 x ) n | k | ,xT,

x=( x 1 , x 2 ,, x d ) R d , k=( k 1 , k 2 ,, k d ) N 0 d , N 0 d = N 0 × N 0 × × N 0 d , N 0 =N{0}, |x|= i = 1 d x i , x k = x 1 k 1 x 2 k 2 x d k d , |k|= i = 1 d k i , k!= k 1 ! k 2 ! k d !.

For xT, we denote

φ i j 2 (x)={ x i ( 1 | x | ) for  i = j = 1 , 2 , , d , x i x j for  1 i < j d .

Let D i = D i i = x i , 1id; D i j = D i D j , 1i<jd; D k = D 1 k 1 D 2 k 2 D d k d , k N 0 d , and

D i j 2 (x)={ 2 x i 2 for  i = j = 1 , 2 , , d , ( x i x j ) 2 for  1 i < j d .

Definition 1.1 Let L p := L p (T), 1p<, and weighted Sobolev spaces are given by

W Φ , p 2 = { g g L p , D k g , | k | 2  are in  L loc ( T o ) ,  and  φ i j 2 D i j 2 f L p , 1 i j d } ,

where the derivatives are in the sense of distributions, and T o is the interior of T.

The K-functional of Ditzian-Totik type is given by

K φ 2 ( f ; t l 2 ) p = inf g W Φ , p 2 { f g p + t l 2 Φ ( g ) p } , t l >0,l=1,2,,d,

where t=( t 1 , t 2 ,, t d ), Φ ( g ) p := g p + 1 i j d φ i j 2 D i j 2 g p .

The anisotropic Besov spaces [2] are given by

B p , q θ 2 := ( L p , W Φ , p 2 ) θ 2 , q ,

where θ=( θ 1 , θ 2 ,, θ d ), 1p,q<, nN, n>2> θ l >0.

By [3] and the definition of anisotropic Besov spaces, it is not difficult to get the following.

Theorem 1.2 Suppose 1p,q<, nN, n>2> θ l >0, l=1,2,,d. Then

f B p , q θ 2 0 [ t l θ l 2 K φ 2 ( f ; t l 2 ) p ] q d t l t l <,
(1.2)

and

0 [ t l θ l 2 K φ 2 ( f ; t l 2 ) p ] q d t l t l < 0 1 [ t l θ l 2 K φ 2 ( f ; t l 2 ) p ] q d t l t l <.
(1.3)

In this paper, we use the multivariate Bernstein-Durrmeyer operators defined on the simplex to characterize anisotropic Besov spaces. We will show, for 1p,q<, nN, n>2> θ l >0, that

f B p , q θ 2 { n = 1 [ n θ l 2 L n ( f ) f p ] q 1 n } 1 q <.

For convenience, throughout this paper, M denotes a positive constant independent of x, n and f which may be different in different places.

2 Auxiliary lemmas

To prove the theorems, we need the following lemmas. The following two lemmas were proved in [4].

Lemma 2.1 If 1p<, f L p , nN, then

M n , d ( f ) p M f p ,
(2.1)
φ i j 2 D i j 2 M n , d ( f ) p Mn f p ,1ijd.
(2.2)

Lemma 2.2 If 1p<, f W Φ , p 2 , nN, n>2, then

φ i j 2 D i j 2 M n , d ( f ) p M φ i j 2 D i j 2 f p ,i=1,2,,d.
(2.3)

Lemma 2.3 Suppose 1p<, f L p , nN, n>2. Then

M n , d ( f ) f p M K φ 2 ( f ; n 1 ) p .
(2.4)

Proof Let f L p , It is shown in [5] that there exists a constant M>0 such that

M 1 ω φ 2 ( f ; t l ) p K φ , 2 ( f ; t l 2 ) p M ω φ 2 ( f ; t l ) p ,

where ω φ 2 ( f ; t l ) p is the modulus of smoothness of Ditzian-Totik type defined by

ω φ 2 ( f ; t l ) p : = sup 0 h t l 1 i j d Δ h φ i j e i j 2 f p , t l > 0 , l = 1 , 2 , , d , Δ h e 2 f ( x ) p = { f ( x + h e 2 ) 2 f ( x + h e 2 ) + f ( x h e 2 ) , x ± h e 2 T , 0 , otherwise ,

h>0, ei=(0,0,, 1 ith ,0,,0) is the unit vector in R d , e i j =eiej, e R n . K φ , 2 ( f ; t l 2 ) p is another K-functional of Ditzian-Totik type defined by

K φ , 2 ( f ; t l 2 ) p = inf g W Φ , p 2 { f g p + t l 2 1 i j d φ i j 2 D i j 2 g p } , t l >0,l=1,2,,d.

We notice that [6] for f L p , we have

M n , d ( f ) f p M ( ω φ 2 ( f ; n ) p + n 1 f p ) .

Thus, for g W Φ , p 2 , by the definition of K-functional K φ , 2 ( f ; t l 2 ) p , we have

M n , d ( f ) f p M ( ω φ 2 ( f ; n ) p + n 1 f p ) M ( K φ , 2 ( f ; n 1 2 ) + n 1 f g p + n 1 g p ) M ( 2 f g p + n 1 g p + n 1 1 i j d φ i j 2 D i j 2 g p ) .

According to the definition of K-functional K φ 2 ( f ; t l 2 ) p , Lemma 2.3 has been proved. □

Lemma 2.4 Suppose 1p<, f L p , nN, n>2. Then

Φ ( M n , d ( f ) ) p Mn K φ 2 ( f ; n 1 ) p .
(2.5)

Proof For f L p , g W Φ , p 2 , by Lemma 2.1 and Lemma 2.2, we get

Φ ( M n , d ( f ) ) p = M n , d ( f ) p + 1 i j d φ i j 2 D i j 2 M n , d ( f ) p M n , d ( f g ) p + M n , d ( g ) p + 1 i j d φ i j 2 D i j 2 M n , d ( f g ) p + 1 i j d φ i j 2 D i j 2 M n , d ( g ) p M ( n f g p + g p + 1 i j d φ i j 2 D i j 2 g p ) M n ( f g p + n 1 ( g p + 1 i j d φ i j 2 D i j 2 g p ) ) .

According to the definition of K-functional K φ 2 ( f ; t l 2 ) p , Lemma 2.4 has been proved. □

3 Main results

In this section we will prove our main results.

Theorem 3.1 Let 1p,q<, nN, n>2> θ l >0, l=1,2,,d. Then

f B p , q θ 2 { n = 1 ( n θ l 2 M n , d ( f ) f p ) q 1 n } 1 q < n 1 q n θ l 2 ( M n , d ( f ; x ) f ( x ) ) l q ( L p ) .
(3.1)

Proof First we prove the direct result of (3.1). By applying Lemma 2.3, we have

n = 1 [ n θ l 2 M n , d ( f ) f p ] q 1 n r = 0 n = 2 r 2 r + 1 1 [ n θ l 2 M K φ 2 ( f ; n 1 ) p ] q n 1 M r = 0 [ n ( r + 1 ) θ l 2 K φ 2 ( f ; 2 r ) p ] q M 1 ln 2 ( 2 1 + θ l 2 ) q r = 0 2 ( r + 1 ) 2 r [ t θ l 2 K φ 2 ( f ; t ) p ] q d t t M 1 ln 2 ( 2 1 + θ l 2 ) q 0 1 [ t θ l 2 K φ 2 ( f ; t ) p ] q d t t .

In virtue of f B p , q θ 2 and by Theorem 1.2, we have

n = 1 [ n θ l 2 M n , d ( f ) f p ] q 1 n <.
(3.2)

The necessity has been proved.

Next, we prove the inverse result of (3.1). We take a constant AN, which will be determined later. For rN, we take n r N, which satisfies the following conditions:

(1) A r 1 n r < A r ;(2) M n r , d ( f ) f p = min A r 1 m < A r M m , d ( f ) f p .

By using the definition of K-functional and Lemma 2.4, we derive by induction

A θ 2 K φ 2 ( f ; A r ) p A θ l 2 f M n r , d ( f ) p + M A ( θ l 2 r ) n r K φ 2 ( f ; n r 1 ) p A θ l 2 f M n r , d ( f ) p + A r ( θ l 2 1 ) [ M n r f M n r 1 , d ( f ) p + M 2 n r 1 K φ 2 ( f ; n r 1 1 ) p ] A θ l 2 f M n r , d ( f ) p + A r ( θ l 2 1 ) [ v = 1 r 1 M l n r v + 1 f M n r v , d ( f ) p + M r n 1 K φ 2 ( f ; n 1 1 ) p ] A 1 + θ l 2 v = 1 r 1 ( M A v ( θ l 2 1 ) ) v [ n r v θ l 2 f M n r v , d ( f ) p ] + A ( M A θ l 2 1 ) r f p .

We now choose AN, A2, such that α:=M A θ l 2 1 < 1 2 . For 1<q<, we have

(3.3)
(3.4)

The proof for q=1 is easy and we shall omit it. Thus, we have

0 1 [ t l θ l 2 K φ 2 ( f ; t l ) p ] q d t l t l <.

By Theorem 1.2, the sufficiency has also been proved. The proof is completed. □

Remark 1 For other integral-type operators, the method and the results are similar.

References

  1. Derriennic MM: On multivariate approximation by Bernstein-type polynomials. J. Approx. Theory 1985, 45: 155–166. 10.1016/0021-9045(85)90043-7

    MATH  MathSciNet  Article  Google Scholar 

  2. Nikolskii SM: Approximation of Functions of Several Variables and Imbedding Theorem. Springer, Berlin; 1975.

    Book  Google Scholar 

  3. Bergh J, Lörfstrom J: Interpolation Spaces. Springer, Berlin; 1976.

    MATH  Book  Google Scholar 

  4. Cao FL, Xiong JY:Stechkin-Marchaud type inequalities in connection with L p approximation for multivariate Bernstein-Durrmeyer operators. Chin. Ann. Math. 2001, 22(2):151–156.

    MATH  MathSciNet  Google Scholar 

  5. Berens H, Xu Y: K -moduli of smoothness, and Bernstein polynomials on a simplex. Indag. Math. 1991, 2(4):411–421. 10.1016/0019-3577(91)90027-5

    MATH  MathSciNet  Article  Google Scholar 

  6. Berens H, Schmid HJ, Xu Y: Bernstein-Durrmeyer operators on a simplex. J. Approx. Theory 1992, 68: 247–261. 10.1016/0021-9045(92)90104-V

    MATH  MathSciNet  Article  Google Scholar 

Download references

Acknowledgements

The authors would like to thank the anonymous referees for their valuable comments, remarks and suggestions which greatly helped us to improve the presentation of this paper and make it more readable. Project supported by the Natural Science Foundation of China (Grant No. 10671019), the Zhejiang Provincial Natural Science Foundation (Grant No. LY12A01008), and the Cultivation fund of Taizhou University.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Guo Feng.

Additional information

Competing interests

The authors did not provide this information.

Authors’ contributions

The authors did not provide this information.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (https://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Feng, G., Feng, Y. Relations between anisotropic Besov spaces and multivariate Bernstein-Durrmeyer operators. J Inequal Appl 2013, 202 (2013). https://doi.org/10.1186/1029-242X-2013-202

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1186/1029-242X-2013-202

Keywords

  • multivariate Bernstein-Durrmeyer operators
  • K-functional
  • anisotropic Besov spaces